After reportedly occurring a few times in the United States, an elderly woman in Israel was diagnosed with Bell’s Palsy after taking the Covid-19 vaccine.
The woman, Iza Dubinovsky, a 72-year-old resident of Karmiel, started seeing symptoms several days after receiving the treatment. At first, she simply did not feel one side of her face. Following the strange sensation, Dubinovsky went to the hospital where underwent CT scans and head scans that all came out normal. Following this, she was told that the occurrence was indeed a side effect of the vaccine and that after using some medications the condition should pass.
In an interview with Channel 12 news Dubinovsky said, “I was terribly distressed. I had a hard time drinking and eating. I was afraid it would stay that way.”
Dr. Samih Badarna, the Director of the neurology department at the Galilee Medical Center said, “This is a relatively common phenomenon called peripheral facial nerve palsy (Bell’s Palsy). The reasons for this phenomenon are not clear. Some people claim that it is a viral disease, while others believe that it is a sign of autoimmune sickness… Any autoimmune disease based on the body’s immune system can manifest or break out following the receiving of a vaccine.”
According to various studies most of the time, (85 percent of cases) the paralysis disappears within a period of up to six weeks. However, there are some cases where the disease partially lingers and various symptoms remain, or even rare but extreme cases where the sickness entirely remains.
(YWN Israel Desk – Jerusalem)